Black and Blue after novacaine: On Monday I had a minor cavity filled on my lower left side. When the Dr first gave me the Novocaine it felt different than it has before, it almost felt as if the needle was going in deeper that usual.
Then Tuesday I woke up to a black and blue on my chin. I called the dentist to let him know, and he said it was normal. Well, this is not normal for me. The injection was on my left lower side.
In 56 years and a lot of work, extractions, bridges, crowns and a lot of Novocaine injections, this has never happened to me. By Friday it almost seemed worse and doesn’t seem to be going away.
Can this be inexperience? I just am not sure if there is anything I can do about it, or should I worry? ...Visitor from Red Bank
We don't know of many dentists who would claim that a routine medication injection would "normally" cause tissue to become black and blue. Bruising (black and blue) suggests some type of internal bleeding event.
The "bruise experience" will dissipate in a few days.
While conventional x-rays do a good job of revealing the positioning of tooth roots... they typically don't reveal positioning of veins and branched roots.
Return to Novacaine FAQ
Return to FAQ Index
You also have the option of using Google search technology to conduct a specific search within our databases to find more specific information. Adjust search terms as needed to refine search results: